Journal Article

Approximate analytical solutions of the Lane–Emden equation for a self-gravitating isothermal gas sphere

Babur M. Mirza

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 395, issue 4, pages 2288-2291
Published in print June 2009 | ISSN: 0035-8711
Published online May 2009 | e-ISSN: 1365-2966 | DOI: http://dx.doi.org/10.1111/j.1365-2966.2009.14697.x
Approximate analytical solutions of the Lane–Emden equation for a self-gravitating isothermal gas sphere

Show Summary Details

Preview

The isothermal Lane–Emden equation arises in many astrophysical problems, in particular in modelling of a self-gravitating, polytropic gas in a spherically symmetric configuration. In this work, the isothermal Lane–Emden equation is investigated using the fractional approximation technique. The method provides an efficient and accurate way of obtaining approximate analytic solution to the Lane–Emden equation thus is useful in the modelling of self-gravitating gaseous spheres in astrophysics.

Keywords: methods: analytical; stars: general; stars: interiors; galaxies: clusters: general; galaxies: general

Journal Article.  1757 words.  Illustrated.

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.